Something’s Gotta Give

I didn’t mean for six days to go by without an update, but last week ended up being completely occupied by a difficult assignment and then a last minute decision to take the girls to my in-law’s for the weekend while Steve stayed home due to work.

My sister-in-law is currently working for an NGO in the Sudan and had to come home due to an illness. She’ll be fine, but was advised to go home and get Canadian medical care and some rest.

The girls and I left early Friday morning and came home Sunday. The weekend was full of shrieks of glee, laughter, noise, tears, over-stimulation and fatigue. When we got home at one on Sunday, Steve fed the girls lunch and they went down for a nap, at which point I basically fell face first into bed for two hours.

I’ve been having a lot of trouble with my period, specifically the week before my period. It’s like… uhmm… I would say….. heerrrrrmmmmm….. Well, basically I’m a raging ball of emotion ready to lash out at the slightest infraction. I mean, really, it’s bad. The slightest change of events sends me into a fit of despair, I feel incapable of completing even the slightest task (say…. getting the girls ready for daycare), I cry at the drop of a hat, any comment feels like criticism and when Steve (wisely) keeps to himself, I’m convinced that I have become unworthy of his love.

The following week (this week) my period starts and while the emotional instability is gone, it is replaced by a week-long headache. At worst, a raging migraine, at best, a dull ache that is kept at bay by regular doses (and I mean around the clock) of Advil or Tylenol or whatever the hell I can get my hands on.

I’d rather a constant migraine than ever feel like I did last week, ever again.

It’s not me.

I love my life, husband, children and school. I love running. I love the cold, the warmth, the sun and rain and snow and fog… but the week before my period life is lived in a horribly dark place. I feel… depressed, trapped, anxious, afraid, hateful, unlovable.

The doctor told me it might be the pill I’m on, so I dropped off my new prescription today. He said it can take up to three months to see a change. I hope it’s something as simple as a prescription switch.

This is not fair to Steve, it’s not fair to the kids. It’s not fair to me.

Something’s got to change.

5 Comments on “Something’s Gotta Give

  1. I had a lot of the same issues – especially the headaches – and my doctor put me on the Nuvaring about 7 years ago.

    WHAT A DIFFERENCE!

    I love it and everyone I know that uses it, loves it too.

    Because it’s a vaginal ring, it’s a continual low-dose of hormones rather than the rapid decline of taking a pill, stopping the pill, etc. each month.

    Whatever you decide to to, I hope it helps.

  2. Girl, get yourself on a good cal citrate/magnesium supplement (liquid or drink mix styles are well-absorbed) and have you considered trying Evening Primrose Oil? It can do wonders for PMD/PMS…. I can identify with your feelings and am dreading all the year-long postpartum hormonal rides already. 🙂

  3. I hope that the new pill will help you immensely. Which one are you going to try now? AndreAnna mentioned the nuva ring and I have heard good things about it as well. Whatever you decide, i hope it works for you and that you feel better soon. Thinking of you. xoxo.

  4. Does your insurance cover a naturopath? I am getting some major help for my chronic headaches from a naturopath…

  5. Michelle,
    I *do* take cal/mag, although I take the pill, not powder. And I take a flax oil supplement, although I’ll switch to EPO. Silly me, I just finished reading a book all about EPO and how it can help women with PMS and then it all went right out of my head!! And yes, I hear you about the PPhormones… that was the hardest part of the whole thing for me. 😦
    Linds,
    I’m not sure what the pill is called, but the dr said that while most pills keep your hormone level even throughout the month, this type lets your hormones fluxuate as they would naturally. We’ll see and fingers crossed. If nothing changes, I’ll have to go see a naturopath or something.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: